On the logic of nonmonotonic conditionals and conditional probabilities

Journal of Philosophical Logic 25 (2):185-218 (1996)
  Copy   BIBTEX

Abstract

I will describe the logics of a range of conditionals that behave like conditional probabilities at various levels of probabilistic support. Families of these conditionals will be characterized in terms of the rules that their members obey. I will show that for each conditional, →, in a given family, there is a probabilistic support level r and a conditional probability function P such that, for all sentences C and B, 'C → B' holds just in case P[B | C] ≥ r. Thus, each conditional in a given family behaves like conditional probability above some specific support level

Links

PhilArchive



    Upload a copy of this work     Papers currently archived: 74,509

External links

Setup an account with your affiliations in order to access resources via your University's proxy server

Through your library

Analytics

Added to PP
2009-01-28

Downloads
214 (#57,219)

6 months
2 (#277,663)

Historical graph of downloads
How can I increase my downloads?

Author's Profile

James Hawthorne
University of Oklahoma